Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 028, 20 pages      arXiv:1409.5444

Darboux Transformations for $(2+1)$-Dimensional Extensions of the KP Hierarchy

Oleksandr Chvartatskyi a and Yuriy Sydorenko b
a) Mathematisches Institut, Georg-August-Universität Göttingen, 37073 Göttingen, Germany
b) Faculty of Mechanics and Mathematics, Ivan Franko National University of Lviv, 79000 Lviv, Ukraine

Received September 23, 2014, in final form March 27, 2015; Published online April 10, 2015

New extensions of the KP and modified KP hierarchies with self-consistent sources are proposed. The latter provide new generalizations of $(2+1)$-dimensional integrable equations, including the DS-III equation and the $N$-wave problem. Furthermore, we recover a system that contains two types of the KP equation with self-consistent sources as special cases. Darboux and binary Darboux transformations are applied to generate solutions of the proposed hierarchies.

Key words: KP hierarchy; symmetry constraints; binary Darboux transformation; Davey-Stewartson equation; KP equation with self-consistent sources.

pdf (440 kb)   tex (34 kb)


  1. Ablowitz M.J., Clarkson P.A., Solitons, nonlinear evolution equations and inverse scattering, London Mathematical Society Lecture Note Series, Vol. 149, Cambridge University Press, Cambridge, 1991.
  2. Ablowitz M.J., Haberman R., Nonlinear evolution equations-two and three dimensions, Phys. Rev. Lett. 35 (1975), 1185-1188.
  3. Akhmediev N., Soto-Crespo J.M., Ankiewicz A., Extreme waves that appear from nowhere: on the nature of rogue waves, Phys. Lett. A 373 (2009), 2137-2145.
  4. Aratyn H., Nissimov E., Pacheva S., Constrained KP hierarchies: additional symmetries, Darboux-Bäcklund solutions and relations to multi-matrix models, Internat. J. Modern Phys. A 12 (1997), 1265-1340, hep-th/9607234.
  5. Blackmore D., Prykarpatsky A.K., Samoylenko V.H., Nonlinear dynamical systems of mathematical physics. Spectral and symplectic integrability analysis, World Sci. Publ. Co. Pte. Ltd., Hackensack, NJ, 2011.
  6. Bondarenko N., Freiling G., Urazboev G., Integration of the matrix KdV equation with self-consistent source, Chaos Solitons Fractals 49 (2013), 21-27.
  7. Calogero F., Degasperis A., Spectral transform and solitons. Vol. I. Tools to solve and investigate nonlinear evolution equations, Studies in Mathematics and its Applications, Vol. 13, North-Holland Publishing Co., Amsterdam - New York, 1982.
  8. Cheng Y., Constraints of the Kadomtsev-Petviashvili hierarchy, J. Math. Phys. 33 (1992), 3774-3782.
  9. Cheng Y., Li Y.S., The constraint of the Kadomtsev-Petviashvili equation and its special solutions, Phys. Lett. A 157 (1991), 22-26.
  10. Cheng Y., Li Y.S., Constraints of the $(2+1)$-dimensional integrable soliton systems, J. Phys. A: Math. Gen. 25 (1992), 419-431.
  11. Chvartatskyi O.I., Sydorenko Yu.M., A new bidirectional generalization of $(2+1)$-dimensional matrix $k$-constrained Kadomtsev-Petviashvili hierarchy, J. Math. Phys. 54 (2013), 113508, 22 pages, arXiv:1303.6510.
  12. Chvartatskyi O.I., Sydorenko Yu.M., Additional reductions in the $k$-constrained modified KP hierarchy, Nonlinear Oscil. 17 (2014), 419-436, arXiv:1303.6509.
  13. Dickey L.A., Soliton equations and Hamiltonian systems, Advanced Series in Mathematical Physics, Vol. 26, 2nd ed., World Sci. Publ. Co., Inc., River Edge, NJ, 2003.
  14. Dimakis A., Müller-Hoissen F., Exploration of the extended ncKP hierarchy, J. Phys. A: Math. Gen. 37 (2004), 10899-10930, hep-th/0406112.
  15. Dimakis A., Müller-Hoissen F., An algebraic scheme associated with the non-commutative KP hierarchy and some of its extensions, J. Phys. A: Math. Gen. 38 (2005), 5453-5505, nlin.SI/0501003.
  16. Dimakis A., Müller-Hoissen F., Bidifferential calculus approach to AKNS hierarchies and their solutions, SIGMA 6 (2010), 055, 27 pages, arXiv:1004.1627.
  17. Dimakis A., Müller-Hoissen F., Solutions of matrix NLS systems and their discretizations: a unified treatment, Inverse Problems 26 (2010), 095007, 55 pages, arXiv:1001.0133.
  18. Dimakis A., Müller-Hoissen F., Binary Darboux transformations in bidifferential calculus and integrable reductions of vacuum Einstein equations, SIGMA 9 (2013), 009, 31 pages, arXiv:1207.1308.
  19. Doliwa A., Lin R., Discrete KP equation with self-consistent sources, Phys. Lett A 378 (2014), 1925-1931, arXiv:1310.4636.
  20. Dubard P., Gaillard P., Klein C., Matveev V.B., On multi-rogue wave solutions of the NLS equation and positon solutions of the KdV equation, Eur. Phys. J. Special Topics 185 (2010), 247-258.
  21. Dubard P., Matveev V.B., Multi-rogue waves solutions: from the NLS to the KP-I equation, Nonlinearity 26 (2013), R93-R125.
  22. Dubrovsky V.G., Formusatik I.B., The construction of exact rational solutions with constant asymptotic values at infinity of two-dimensional NVN integrable nonlinear evolution equations via the $\overline\partial$-dressing method, J. Phys. A: Math. Gen. 34 (2001), 1837-1851.
  23. Dubrovsky V.G., Formusatik I.B., New lumps of Veselov-Novikov integrable nonlinear equation and new exact rational potentials of two-dimensional stationary Schrödinger equation via $\overline\partial$-dressing method, Phys. Lett. A 313 (2003), 68-76.
  24. Dubrovsky V.G., Gramolin A.V., Gauge-invariant description of some $(2+1)$-dimensional integrable nonlinear evolution equations, J. Phys. A: Math. Theor. 41 (2008), 275208, 14 pages.
  25. Enriquez B., Orlov A.Yu., Rubtsov V.N., Dispersionful analogues of Benney's equations and $N$-wave systems, Inverse Problems 12 (1996), 241-250, solv-int/9510002.
  26. Fokas A.S., On the simplest integrable equation in $2+1$, Inverse Problems 10 (1994), L19-L22.
  27. Gerdjikov V.S., Grahovski G.G., Ivanov R.I., On the (non)-integrability of KdV hierarchy with self-consistent sources, Comm. Pure Appl. Anal. 11 (2012), 1439-1452, arXiv:1109.4543.
  28. Gerdjikov V.S., Vilasi G., Yanovski A.B., Integrable Hamiltonian hierarchies. Spectral and geometric methods, Lecture Notes in Physics, Vol. 748, Springer-Verlag, Berlin, 2008.
  29. Gilson C.R., Macfarlane S.R., Dromion solutions of noncommutative Davey-Stewartson equations, J. Phys. A: Math. Theor. 42 (2009), 235202, 20 pages, arXiv:0901.4918.
  30. Gilson C.R., Nimmo J.J.C., On a direct approach to quasideterminant solutions of a noncommutative KP equation, J. Phys. A: Math. Theor. 40 (2007), 3839-3850, nlin.SI/0701027.
  31. Golenia J., Hentosh O.Ye., Prykarpatsky A.K., Integrable three-dimensional coupled nonlinear dynamical systems related to centrally extended operator Lie algebras and their Lax type three-linearization, Cent. Eur. J. Math. 5 (2007), 84-104.
  32. Hamanaka M., Toda K., Towards noncommutative integrable systems, Phys. Lett. A 316 (2003), 77-83, hep-th/0309265.
  33. Helminck G.F., van de Leur J.W., An analytic description of the vector constrained KP hierarchy, Comm. Math. Phys. 193 (1998), 627-641, solv-int/9706004.
  34. Hentosh O., Prytula M., Prykarpatsky A., Differential-geometric and Lie-algebraic foundations of investigating nonlinear dynamical systems on functional manifolds, 2nd ed., Lviv University Publ., Lviv, 2006.
  35. Hu X.-B., Wang H.-Y., Construction of dKP and BKP equations with self-consistent sources, Inverse Problems 22 (2006), 1903-1920.
  36. Huang Y., Liu X., Yao Y., Zeng Y., A new extended matrix KP hierarchy and its solutions, Theoret. and Math. Phys. 167 (2011), 590-605, arXiv:1011.4430.
  37. Huang Y.H., Yao Y.Q., Zeng Y.B., A new $(\gamma_A,\sigma_B)$-matrix KP hierarchy and its solutions, Commun. Theor. Phys. 57 (2012), 515-522, arXiv:1208.4422.
  38. Ismailov M.I., Inverse nonstationary scattering for the linear system of the 3-wave interaction problem in the case of two incident waves with the same velocity, Wave Motion 47 (2010), 205-216.
  39. Ismailov M.I., Integration of nonlinear system of four waves with two velocities in $(2+1)$ dimensions by the inverse scattering transform method, J. Math. Phys. 52 (2011), 033504, 9 pages.
  40. Konopelchenko B., Sidorenko J., Strampp W., $(1+1)$-dimensional integrable systems as symmetry constraints of $(2+1)$-dimensional systems, Phys. Lett. A 157 (1991), 17-21.
  41. Konopelchenko B.G., Introduction to multidimensional integrable equations. The inverse spectral transform in $2+1$ dimensions, Plenum Press, New York, 1992.
  42. Krichever I.M., General rational reductions of the Kadomtsev-Petviashvili hierarchy and their symmetries, Funct. Anal. Appl. 29 (1995), 75-80.
  43. Kundu A., Strampp W., Oevel W., Gauge transformations of constrained KP flows: new integrable hierarchies, J. Math. Phys. 36 (1995), 2972-2984.
  44. Lechtenfeld O., Mazzanti L., Penati S., Popov A.D., Tamassia L., Integrable noncommutative sine-Gordon model, Nuclear Phys. B 705 (2005), 477-503, hep-th/0406065.
  45. Lin R., Yao H., Zeng Y., Restricted flows and the soliton equation with self-consistent sources, SIGMA 2 (2006), 096, 8 pages, nlin.SI/0701003.
  46. Lin R., Zeng Y., Ma W.-X., Solving the KdV hierarchy with self-consistent sources by inverse scattering method, Phys. A 291 (2001), 287-298.
  47. Liu X., Lin R., Jin B., Zeng Y., A generalized dressing approach for solving the extended KP and the extended mKP hierarchy, J. Math. Phys. 50 (2009), 053506, 14 pages, arXiv:0905.1402.
  48. Liu X., Zeng Y., Lin R., A new extended KP hierarchy, Phys. Lett. A 372 (2008), 3819-3823, arXiv:0710.4015.
  49. Ma W.-X., Complexiton solutions of the Korteweg-de Vries equation with self-consistent sources, Chaos Solitons Fractals 26 (2005), 1453-1458.
  50. Matveev V.B., Darboux transformation and explicit solutions of the Kadomtcev-Petviaschvily equation, depending on functional parameters, Lett. Math. Phys. 3 (1979), 213-216.
  51. Matveev V.B., Salle M.A., Darboux transformations and solitons, Springer Series in Nonlinear Dynamics, Springer-Verlag, Berlin, 1991.
  52. Mel'nikov V.K., Integration method of the Korteweg-de Vries equation with a self-consistent source, Phys. Lett. A 133 (1988), 493-496.
  53. Mel'nikov V.K., Interaction of solitary waves in the system described by the Kadomtsev-Petviashvili equation with a self-consistent source, Comm. Math. Phys. 126 (1989), 201-215.
  54. Mitropol's'kii Yu.O., Samoilenko V.G., Sidorenko Yu.M., A spatial two-dimensional generalization of the Kadomtsev-Petviashvili hierarchy with nonlocal constraints, Dopov. Nats. Akad. Nauk Ukr. (1999), no. 9, 19-23.
  55. Miwa T., Jimbo M., Date E., Solitons. Differential equations, symmetries and infinite-dimensional algebras, Cambridge Tracts in Mathematics, Vol. 135, Cambridge University Press, Cambridge, 2000.
  56. Nimmo J.J.C., Darboux transformations from reductions of the KP hierarchy, in Nonlinear Evolution Equations & Dynamical Systems: NEEDS '94 (Los Alamos, NM), World Sci. Publ., River Edge, NJ, 1995, 168-177, solv-int/9410001.
  57. Novikov S., Manakov S.V., Pitaevskiǐ L.P., Zakharov V.E., Theory of solitons. The inverse scattering method, Contemporary Soviet Mathematics, Consultants Bureau, New York, 1984.
  58. Oevel W., Darboux theorems and Wronskian formulas for integrable systems. I. Constrained KP flows, Phys. A 195 (1993), 533-576.
  59. Oevel W., Carillo S., Squared eigenfunction symmetries for soliton equations. I, J. Math. Anal. Appl. 217 (1998), 161-178, 179-199.
  60. Oevel W., Strampp W., Wronskian solutions of the constrained Kadomtsev-Petviashvili hierarchy, J. Math. Phys. 37 (1996), 6213-6219.
  61. Ohta Y., Satsuma J., Takahashi D., Tokihiro T., An elementary introduction to Sato theory, Progr. Theoret. Phys. Suppl. (1988), 210-241.
  62. Ohta Y., Yang J., Dynamics of rogue waves in the Davey-Stewartson II equation, J. Phys. A: Math. Theor. 46 (2013), 105202, 19 pages, arXiv:1206.2548.
  63. Orlov A.Yu., Symmetries for unifying different soliton systems into a single integrable hierarchy, Preprint IINS/Oce-04/03, 1991.
  64. Orlov A.Yu., Vertex operator, $\overline\partial$-problem, symmetries, variational identities and Hamiltonian formalism for $2+1$ integrable systems, in Plasma Theory and Nonlinear and Turbulent Processes in Physics, Vols. 1, 2 (Kiev, 1987), Editors V.G. Bar'yakhtar, V.M. Chernousenko, N.S. Erokhin, A.G. Sitenko, V.E. Zakharov, World Sci. Publishing, Singapore, 1988, 116-134.
  65. Orlov A.Yu., Volterra operator algebra for zero curvature representation. Universality of KP, in Nonlinear Processes in Physics, Springer Series in Nonlinear Dynamics, Springer, Berlin - Heidelberg, 1993, 126-131.
  66. Orlov A.Yu., Rauch-Wojciechowski S., Dressing method, Darboux transformation and generalized restricted flows for the KdV hierarchy, Phys. D 69 (1993), 77-84.
  67. Pochinaiko M.D., Sidorenko Yu.M., Construction of scattering operators by the method of binary Darboux transformations, Ukr. Math. J. 58 (2006), 1238-1260.
  68. Prikarpatsky Ya.A., The structure of Lax integrable flows on nonlocal manifolds: dynamical systems with sources, J. Math. Sci. 96 (1999), 3030-3037.
  69. Prykarpatsky A., Samuliak R., Blackmore D., Strampp W., Sydorenko Yu., Some remarks on Lagrangian and Hamiltonian formalism, related to infinite–dimensional dynamical systems with symmetries, Cond. Matt. Phys. 6 (1995), no. 6, 79-104.
  70. Prykarpatsky A.K., Blackmore D.L., Bogolyubov Jr. N.N., The Lie-algebraic structures and integrability of differential and differential-difference nonlineair integrable systems, Preprint, The Abdus Salam International Centre for Theoretical Physics, Miramare-Trieste, 2007.
  71. Sakhnovich A.L., Dressing procedure for solutions of nonlinear equations and the method of operator identities, Inverse Problems 10 (1994), 699-710.
  72. Sakhnovich A.L., Matrix Kadomtsev-Petviashvili equation: matrix identities and explicit non-singular solutions, J. Phys. A: Math. Gen. 36 (2003), 5023-5033.
  73. Samoilenko A.M., Samoilenko V.G., Sidorenko Yu.M., Hierarchy of the Kadomtsev-Petviashvili equations with nonlocal constraints: higher-dimensional generalizations and exact solutions of reduced systems, Ukr. Math. J. 51 (1999), 86-106.
  74. Sato M., Sato Y., Soliton equations as dynamical systems on infinite-dimensional Grassmann manifold, in Nonlinear Partial Differential Equations in Applied Science (Tokyo, 1982), North-Holland Math. Stud., Vol. 81, North-Holland, Amsterdam, 1983, 259-271.
  75. Schiebold C., A non-abelian nonlinear Schrödinger equation and countable superposition of solitons, J. Gen. Lie Theory Appl. 2 (2008), 245-250.
  76. Shabat A.B., Zakharov V.E., A scheme for integrating the nonlinear equations of mathematical physics by the method of the inverse scattering problem. I, Funct. Anal. Appl. 11 (1977), 226-235.
  77. Shabat A.B., Zakharov V.E., Integration of the nonlinear equations of mathematical physics by the method of the inverse scattering problem. II, Funct. Anal. Appl. 13 (1979), 166-174.
  78. Shchesnovich V.S., Doktorov E.V., Modified Manakov system with self-consistent source, Phys. Lett. A 213 (1996), 23-31.
  79. Sydorenko Yu., Generalized binary Darboux-like theorem for constrained Kadomtsev-Petviashvili (cKP) flows, in Proceedinds of Fifth International Conference ''Symmetry in Nonlinear Mathematical Physics'' (June 23-29, 2003, Kyiv), Proceedings of Institute of Mathematics, Kyiv, Vol. 50, Part 1, Editors A.G. Nikitin, V.M. Boyko, R.O. Popovych, I.A. Yehorchenko, Institute of Mathematics, Kyiv, 2004, 470-477.
  80. Sydorenko Yu., Chvartatskyi O., Binary transformations of the spatially two-dimensional operators and Lax equations, Visn. Kyiv Shevchenko Univ.: Mech. Math. 22 (2009), 32-35.
  81. Tao Y., He J., Multisolitons, breathers, and rogue waves for the Hirota equation generated by the Darboux transformation, Phys. Rev. E 85 (2012), 026601, 8 pages.
  82. Willox R., Loris I., Gilson C.R., Binary Darboux transformations for constrained KP hierarchies, Inverse Problems 13 (1997), 849-865.
  83. Xiao T., Zeng Y., Generalized Darboux transformations for the KP equation with self-consistent sources, J. Phys. A: Math. Gen. 37 (2004), 7143-7162, nlin.SI/0412070.
  84. Zakharov V.E., Manakov S.V., Resonant interaction of wave packets in nonlinear media, JETP Lett. 18 (1973), 243-245.
  85. Zeng Y., Shao Y., Xue W., Negaton and positon solutions of the soliton equation with self-consistent sources, J. Phys. A: Math. Gen. 36 (2003), 5035-5043, nlin.SI/0304030.

Previous article  Next article   Contents of Volume 11 (2015)